Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 166, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2009, 7:15 PM CDT for Madison County, Missouri. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2009, 7:15 PM CDT (00:15 UTC)
- Expired
- Jun 25, 2009, 7:44 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Madison County, MO
The radar
The Paducah radar (KPAH), 134 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:19 PM CDT | HAIL 0.25 | Marquand, MO | SOME GUSTY WINDS ALSO ENCOUNTERED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1979 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 260015
SVRLSX
MOC123-260100-
/O.NEW.KLSX.SV.W.0166.090626T0015Z-090626T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT THU JUN 25 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MADISON COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 800 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MARQUAND...OR 11 MILES SOUTHEAST OF FREDERICKTOWN...AND MOVING
SOUTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUCKHORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3731 9031 3749 9033 3752 9014 3732 9014
3731 9015
TIME...MOT...LOC 0014Z 348DEG 11KT 3742 9020
$$
GKS1 follow-up statement
000
WWUS53 KLSX 260044
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
744 PM CDT THU JUN 25 2009
MOC123-260055-
/O.CAN.KLSX.SV.W.0166.000000T0000Z-090626T0100Z/
MADISON MO-
744 PM CDT THU JUN 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3731 9031 3749 9033 3752 9014 3732 9014
3731 9015
TIME...MOT...LOC 0045Z 348DEG 11KT 3733 9018
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:39 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 25, 6:39 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT THU JUN 25 2009
.DISCUSSION...
/346 PM CDT THU JUN 25 2009/
HEAT AND HUMIDITY REMAIN LOCKED IN OVER THE BI-STATE REGION. THERE
HAS BEEN SOME RELIEF UP ACROSS NORTHEAST AND CENTRAL MISSOURI
TODAY. HIGHEST HEAT INDEX READINGS HAVE BEEN ALONG AND EAST OF THE
MISSISSIPPI RIVER...105 AT KBLV AND KSAR...104 AT KCPS...103 AT
KSTL...102 AT KENL ARE THE TOPS SO FAR. CENTRAL AND NORTHEAST
MISSOURI HAVE ONLY HIT THE MID AND UPPER 90S TODAY. IN ISOLATED
SHOWER OR TWO HAS POPPED UP HERE AND THERE ONLY TO BE SQUASHED BY
THE UPPER RIDGE. SINCE THERES BEEN CONVECTION EVERY NIGHT
SOMEWHERE UNDER THE UPPER RIDGE...AND THE LOCATION OF SAID
CONVECTION HAS BEEN PRETTY UNPREDICTABLE...IVE KEPT LOW
CHANCE/SLIGHT CHANCE GOING FOR MOST OF THE AREA TONIGHT.
FRIDAY LOOKS AT LEAST AS HOT AND STICKY IF NOT WORSE ACROSS EASTERN
MISSOURI AND WESTERN ILLINOIS...WITH CONDITIONS EQUALLY AS HOT AND
HUMID ACROSS CENTRAL AND NORTHERN MISSOURI WHERE IT WAS COOLER TODAY.
IN FACT...IT MIGHT BE A LITTLE MORE HUMID ON FRIDAY AS A WEAK COLD
FRONT DRIFTS INTO THE AREA AND WASHES OUT. THIS WILL CAUSE MOISTURE
TO POOL OVER THE AREA AND DRIVING HEAT INDEX READINGS UP. NO RELIEF
ON SATURDAY EITHER AS SOUTHWEST FLOW INCREASES AHEAD OF A STRONGER
COLD FRONT. ALL OPERATIONAL MODELS AND OUR LOCAL WRF KICK OFF
THUNDERSTORMS SATURDAY EVENING AHEAD OF THE FRONT. HAVE THEREFORE
KEPT POPS IN THE FORECAST FOR SATURDAY NIGHT AS THE FRONT MOVES
THROUGH. NOT SURE HOW MUCH COOLER ITS GOING TO GET BEHIND THE
FRONT ON SUNDAY...HIGHS MIGHT ONLY REACH THE UPPER 80S OR LOWER
90S...BUT IT AT LEAST THE AIR SHOULD BE DRIER WITH DEWPOINTS
DROPPING INTO THE 60S.
MEDIUM RANGE FORECAST IS STILL UNCERTAIN. GFS AND ECMWF CONTINUE TO
ADVERTISE THE DEVELOPMENT OF A CLOSED UPPER LOW OVER THE GREAT LAKES
SUNDAY INTO MONDAY. I STILL DONT BELIEVE THEM. CLOSED LOWS DONT
GO TO THE GREAT LAKES TO DIE IN THE SUMMER...THEY GO UP TO THE
HUDSON BAY. HAVE THEREFORE CONTINUED TO BE VERY CONSERVATIVE WITH
THE COOL DOWN NEXT WEEK. HAVE LEANED HEAVILY ON THE WARM MEMBER
OF THE GFS ENSEMBLE MOS WHICH KEEPS TEMPERATURES IN THE UPPER 80S
AND LOWER 90S...WHICH COMES OUT TO ABOUT 7 TO 10 DEGREES ABOVE
OPERATIONAL GUIDANCE. PRECIPITATION CHANCES LOOK VERY LOW GIVEN
THIS NORTHWARD MENTAL ADJUSTMENT TO THE UPPER PATTERN...ALTHOUGH
ITS POSSIBLE AN MCS OR TWO COULD RIDE DOWN THE EASTERN SIDE OF THE
UPPER RIDGE. HAVE KEPT FORECAST DRY FOR NOW THOUGH.
CARNEY
&&
.AVIATION...
/615 PM CDT THU JUN 25 2009/
FOR THE 00Z TAFS...FRONTAL BOUNDARY EVIDENT PER 23Z SFC ANALYSIS
EXTENDED THRU NORTH-CENTRAL MO EWD INTO CENTRAL IL WILL NEED TO BE
MONITORED CLOSELY AS ISOLATED TSRA HAS BEGUN TO DEVELOP.
INSTABILITY IS PREVALENT...BUT WITH THE LACK OF CONVERGENCE AND
FORCING...AND LIMITED MIXING WITH NOCTURNAL COOLING...HAVE REMOVED
VCTS FROM TAFS. WILL UPDATE AS NECESSARY PENDING CONVECTIVE
OUTCOMES. ANTICIPATE BOUNDARY TO SETTLE ALONG THE I-70 CORRIDOR
RESULTING IN VRB FLOW AT MANY TAF LOCALES THRU MORNING. WITH
ABUNDANCE OF LOW-LEVEL MOISTURE AND OVERNIGHT COOLING HAVE LEFT
CHANCES FOR MVFR VSBYS. WILL NEED TO CONTINUE TO WATCH FOR
POTENTIAL ISOLATED CONVECTIVE WEATHER INTO MID-MORNING HOURS AS
FRONTAL BOUNDARY SETTLES SOUTHWARD.
SIPPRELL
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR AUDRAIN-BOONE-CALLAWAY-
COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-KNOX-LEWIS-
LINCOLN-MADISON-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-
PIKE-RALLS-REYNOLDS-SHELBY-ST. FRANCOIS-STE. GENEVIEVE-
WARREN-WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR ST. CHARLES-
ST. LOUIS-ST. LOUIS CITY.
IL...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR ADAMS IL-BOND IL-BROWN
IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL-PIKE IL-
RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR MADISON IL-
ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jun 25, 3:57 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT THU JUN 25 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 357 PM CDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT HEAT INDEX VALUES BETWEEN 100 AND 105 ARE EXPECTED TO CONTINUE INTO EARLY THIS EVENING OVER MUCH OF THE AREA...ESPECIALLY IN THE IMMEDIATE ST. LOUIS METROPOLITAN AREA DUE TO THE URBAN HEAT ISLAND EFFECT. AS A RESULT...HEAT ADVISORIES AND WARNINGS ARE IN EFFECT FOR MUCH OF THE AREA. FOR FURTHER INFORMATION...PLEASE REFER TO THE ADVISORY AND WARNING PRODUCTS. THERE IS A CHANCE FOR THUNDERSTORMS OVER MOST OF THE AREA TONIGHT. SOME OF THE STORMS COULD PRODUCE A BRIEF PERIOD OF SEVERE WIND GUSTS OR LARGE HAIL THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX VALUES BETWEEN 100 AND 110 ARE EXPECTED ON BOTH FRIDAY AND SATURDAY AFTERNOON AND EARLY EVENING. THE WORST CONDITIONS ARE EXPECTED TO OCCUR IN THE IMMEDIATE ST. LOUIS METROPOLITAN AREA DUE TO THE URBAN HEAT ISLAND EFFECT. AS A RESULT...HEAT ADVISORIES AND WARNINGS ARE IN EFFECT FOR THE ENTIRE AREA UNTIL SATURDAY EVENING. FOR FURTHER INFORMATION...PLEASE REFER TO THE ADVISORY AND WARNING PRODUCTS. THERE IS A CHANCE FOR STRONG THUNDERSTORMS SATURDAY NIGHT AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FOR A BRIEF PERIOD THIS EVENING IF SEVERE THUNDERSTORMS FORM. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Special weather statement, Jun 25, 6:44 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 644 PM CDT THU JUN 25 2009 MOZ085-260030- MADISON MO- 644 PM CDT THU JUN 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON COUNTY UNTIL 730 PM CDT... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARQUAND...OR 8 MILES SOUTHEAST OF FREDERICKTOWN...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARQUAND. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:17 PM CDT | River Flood Warning | LSX | Pike | 17 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.